MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT EX500 EXCIMER LASER; OPHTHALMIC EXCIMER LASER SYSTEM

WAVELIGHT GMBH WAVELIGHT EX500 EXCIMER LASER; OPHTHALMIC EXCIMER LASER SYSTEM
Catalog Number 8065990794
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Keratitis (1944); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that the patient had experienced diffuse lamellar keratitis and central toxic keratopathy, with specific symptoms including blurry vision and light sensitivity in the left eye after lasik surgery.The patient is currently undergoing treatment with oral medications and durezol, but the symptoms have not resolved.There are multiple related reports for this event.This report addresses the patient jh, left eye and other manufacturer reports will be filed.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the technical service onsite history showed no abnormalities that could have contributed to this event, laser was successfully verified prior to surgery date.Most recent technical site visit confirmed device met specifications as per service installation record.Additional information (pre- and post-op clinical data and topographies, treatment report) was requested but was not provided by customer, therefore a deeper investigation cannot be performed.Logfile review for the day of treatment shows all laser system functions were within specifications for the respective treatment.The system passed successfully all initialization steps.The reported treatment could not be identified in the logfile.The logfile shows that all performed treatments on the event date were performed successfully.Review of the logfiles for the treatment day does not show any other relevant warning or error messages.The root cause could not be identified during logfile review.Not enough information was provided to properly complete an investigation.The root cause could not be identified by the investigation.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT EX500 EXCIMER LASER
Common Device Name
OPHTHALMIC EXCIMER LASER SYSTEM
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21645195
Report Number3003288808-2025-00092
Device Sequence Number7553875
Product Code LZS
UDI-Device Identifier00380659907944
UDI-Public(01)00380659907944(17)410720(11)210720(10)140U4V
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065990794
Device Lot Number140U4V
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/19/2025
Date Device Manufactured07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age25 YR
Patient SexMale